Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1985, Volume 53, Issue 2

Optimal Selling Strategies under Uncertainty for a Discriminating Monopolist when Demands are Interdependent<345:OSSUUF>2.0.CO;2-6
p. 345-362

Jacques Cremer, Richard P. McLean

This paper deals with the optimal design of resource allocation mechanisms in the presence of asymmetric information. A buyer's valuation function is allowed to depend on the characteristics of other buyers as well as his own and sufficient conditions are provided under which the seller can extract the full surplus from the buyers in an "ex post Nash" equilibrium. The result is then applied to the important problem of optimal auction design.

Log In To View Full Content

Journal News